Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 27, 2015, 1:09 PM CDT for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2015, 1:09 PM CDT (18:09 UTC)
- Expired
- Sep 27, 2015, 3:00 PM CDT
- In force
- 111 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396
WGUS54 KLIX 271809
FFWLIX
LAC075-087-272000-
/O.NEW.KLIX.FF.W.0032.150927T1809Z-150927T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CDT SUN SEP 27 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ST. BERNARD PARISH IN SOUTHEASTERN LOUISIANA...
NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEASTERN LOUISIANA...
* UNTIL 300 PM CDT
* AT 106 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN MOVING ACROSS THE WARNED AREA. RADAR ESTIMATES INDICATE
THAT A FEW INCHES OF RAIN HAVE ALREADY FALLEN ACROSS THIS AREA
FROM THUNDERSTORMS THIS MORNING AND EARLY THIS AFTERNOON.
ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VIOLET AND POYDRAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2969 8967 2967 8968 2977 8994 2998 8987
2993 8982 2994 8974 2987 8970 2988 8960
2986 8953 2974 8956 2974 8960 2972 8958
2973 8956 2970 8956 2972 8961 2969 8962
2968 8958 2966 8957
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 12:38 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 27, 12:38 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1238 PM CDT SUN SEP 27 2015
.AVIATION...
AN AREA OF RAIN AND EMBEDDED THUNDERSTORMS CONTINUES TO PUSH
NORTHWARD ACROSS THE FORECAST AREA THIS AFTERNOON. OVERALL...THE
AREA WAS DIMINISHING SOMEWHAT WITH THE BACK EDGE HAVING NOW
PUSHED THROUGH KHUM AND KBTR. SOME NEW CONVECTIVE DEVELOPMENT WAS
BEING OBSERVED ACROSS THE COASTAL MISSISSIPPI AREA. OCCASIONAL
MVFR TO IFR CONDITIONS CAN BE EXPECTED THIS AFTERNOON AT ALL OF
THE TERMINALS WITH THE EXCEPTION OF KBTR AND KHUM WHERE GENERALLY
VFR CONDITIONS ARE FORECAST. SOME LOW CEILINGS AND AREAS OF FOG
OVERNIGHT WILL AGAIN LEAD TO MVFR TO IFR CONDITIONS AT MOST OF THE
TAF SITES. MORE SHOWERS WILL BE POSSIBLE BY TUESDAY MORNING. 11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 84 70 83 70 / 90 80 70 50
BTR 84 71 85 70 / 90 80 70 50
ASD 84 72 84 70 / 90 80 70 50
MSY 83 74 84 73 / 90 80 70 50
GPT 83 73 82 72 / 90 80 80 60
PQL 83 71 82 72 / 90 80 80 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ555-557-
575-577.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ557-575-
577.
&&Hazardous weather outlook, Sep 27, 11:00 AM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN SEP 27 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-280000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CDT SUN SEP 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND A FEW COULD BE STRONG TO SEVERE...PRIMARILY ACROSS COASTAL AREAS OF SOUTHEAST LOUISIANA WHERE THERE IS A MARGINAL RISK FOR SEVERE WEATHER. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WOULD BE STRONG GUSTY WINDS AND A BRIEF TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AND COULD LEAD TO SOME MINOR FLOODING ISSUES. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM FOR THE COASTAL WATERS EAST OF THE MISSISSIPPI RIVER...EXCLUDING THE SOUNDS. EAST WINDS NEAR 20 KNOTS AND ROUGH SEAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON MONDAY AND TUESDAY WITH A FEW POSSIBLY BECOMING STRONG. GUSTY WINDS WILL CONTINUE TO BE THE MAIN THREAT ALONG WITH SOME LOCALLY HEAVY RAINFALL. OVER THE COASTAL WATERS...INCREASING SEAS AND PERSISTENT EASTERLY WINDS WILL LEAD TO ROUGH CONDITIONS AND POTENTIALLY HIGHER TIDE LEVELS ALONG THE COASTLINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 5:57 AM CDT | Special Marine Warning | LIX | 48 min | |
| Sep 27, 6:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Sep 27, 7:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| Sep 27, 8:27 AM CDT | Small Craft Advisory | LIX | 23 hr | |
| Sep 27, 8:44 AM CDT | Special Marine Warning | LIX | 61 min | |
| Sep 27, 8:47 AM CDT | Special Marine Warning | LIX | 58 min | |
| Sep 27, 9:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Sep 27, 10:04 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 26 min |
| Sep 27, 10:47 AM CDT | Special Marine Warning | LIX | 43 min | |
| Sep 27, 11:16 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Sep 27, 11:28 AM CDT | Special Marine Warning | LIX | 47 min | |
| Sep 27, 11:45 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 30 min |
| Sep 27, 11:49 AM CDT | Special Marine Warning | LIX | 41 min | |
| Sep 27, 1:53 PM CDT | Special Marine Warning | LIX | 52 min | |
| Sep 27, 2:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Sep 27, 3:14 PM CDT | Special Marine Warning | LIX | 46 min | |
| Sep 27, 3:32 PM CDT | Coastal Flood Advisory | LIX | Saint Bernard, Saint John the Baptist | 33 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.